Alert archive / Alabama / River Flood Warnings in 2015

River Flood Warning 16, NWS Birmingham, AL

April 17, 2015Greene County, Hale County, Marengo County, Alabama

NWS Birmingham, AL issued this river flood warning at Apr 17, 2015, 9:11 AM CDT for Greene County, Hale County, Marengo County, Alabama. It took effect at Apr 17, 2015, 11:14 PM CDT. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Apr 17, 2015, 9:11 AM CDT (14:11 UTC)
In effect from
Apr 17, 2015, 11:14 PM CDT
Expired
Apr 24, 2015, 11:14 PM CDT
In force
7 days
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL

The radar

The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black Warrior River below Selden Dam (WLDA1).

Action stage
90 ft
Minor stage
90 ft
Moderate stage
102 ft
Major stage
105 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02466030, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WGUS44 KBMX 171412
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
911 AM CDT FRI APR 17 2015

...The National Weather Service in BIRMINGHAM AL has issued a Flood 
Warning for the following river in Alabama... 

  Black Warrior River At Selden Lock and Dam Affecting Greene...Hale 
  and Marengo Counties.

.Heavy rainfall of 1-3 inches has occurred in the past 24 hours
over the Black Warrior basin...
and a flood warning is now in effect for the Black Warrior River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-180211-
/O.NEW.KBMX.FL.W.0016.150418T0414Z-000000T0000Z/
/WLDA1.1.ER.150418T0414Z.150420T1800Z.000000T0000Z.NO/
911 AM CDT FRI APR 17 2015

The National Weather Service in BIRMINGHAM AL has issued a 

* Flood Warning for 
  The Black Warrior River At Selden Lock and Dam.
* from this evening until further notice...or until the Warning is 
  cancelled.
* At 8:15 AM Friday the stage was 84.7 feet. 
* Flood Stage is 90.0 feet. 
* Minor Flooding is forecast. 
* Forecast...Rise above Flood Stage by tonight and continue to rise 
  to near 95.7 feet by early Monday afternoon.
* Impact...At 94.0 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 
* Impact...At 90.0 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
10 follow-up statements
474 
WGUS84 KBMX 180129
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
829 PM CDT FRI APR 17 2015


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Heavy rainfall of 1 to 3 inches has occurred in the past 24 hours 
over the Black Warrior Basin...and a flood warning continues in effect
for the Black Warrior River at Selden Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-181329-
/O.EXT.KBMX.FL.W.0016.150418T1000Z-150423T1120Z/
/WLDA1.1.ER.150418T1000Z.150421T0000Z.150422T2320Z.NO/
829 PM CDT FRI APR 17 2015

The FLood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* from late tonight to Thursday morning...or until the Warning is 
  cancelled.
* At  8:15 PM Friday The stage Was 87.0 feet. 
* Flood Stage is 90.0 feet. 
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by early tomorrow  and continue 
  to rise to near 93.1 feet by Monday evening. The river will fall 
  below Flood Stage by Wednesday evening.
* Impact...At 94.0 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
102 
WGUS84 KBMX 181414
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
914 AM CDT SAT APR 18 2015

...The Flood Warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Heavy rainfall of 1 to 3 inches has occurred since Thursday over
the Black Warrior basin...and a flood warning continues for the
Black Warrior River at Selden Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Sunday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-190214-
/O.EXT.KBMX.FL.W.0016.000000T0000Z-150423T0224Z/
/WLDA1.1.ER.150419T1359Z.150421T0600Z.150422T1424Z.NO/
914 AM CDT SAT APR 18 2015

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until Wednesday evening...or until the warning is cancelled.
* At 8:15 AM Saturday the stage was 88.4 feet. 
* Flood Stage is 90.0 feet. 
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by tomorrow morning and continue
  to rise to near 91.8 feet by early Tuesday morning. The river will 
  fall below Flood Stage by late Wednesday morning.
* Impact...At 90.0 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
631 
WGUS84 KBMX 191522
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1022 AM CDT SUN APR 19 2015


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Heavy rainfall of 2 to 5 inches has occurred over the past few days
 over the Black Warrior Basin...
and a flood warning remains in effect for the Black Warrior River
At Selden Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Monday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-200322-
/O.EXT.KBMX.FL.W.0016.000000T0000Z-150423T1700Z/
/WLDA1.1.ER.150419T1341Z.150421T0600Z.150423T0500Z.NO/
1022 AM CDT SUN APR 19 2015

...Flood Warning extended until Thursday afternoon...The Flood 
Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until Thursday afternoon...or until the Warning is cancelled.
* At 9:15 AM Sunday the stage Was 90.1 feet. 
* Flood Stage is 90.0 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The river will continue rising to near 92.9 feet by 
  early Tuesday morning. The river will fall below Flood Stage early 
  Thursday morning.
* Impact...At 90.0 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
612 
WGUS84 KBMX 200542
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1242 AM CDT MON APR 20 2015


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Heavy rainfall of 2 to 5 inches has occurred over the past few days
over the Black Warrior Basin...and a flood warning remains in effect
for the Black Warrior River At Selden Lock and Dam.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued Monday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-201742-
/O.EXT.KBMX.FL.W.0016.000000T0000Z-150422T1800Z/
/WLDA1.1.ER.150419T1341Z.150421T0000Z.150422T0600Z.NO/
1242 AM CDT MON APR 20 2015

The FLood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until Wednesday afternoon...or until the Warning is cancelled.
* At 12:15 AM Monday The stage Was 91.4 feet. 
* Flood Stage is 90.0 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The river will continue rising to near 94.3 feet by
  Monday evening. The river will fall below Flood Stage early Wednesday 
  morning.
* Impact...At 94.0 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
707 
WGUS84 KBMX 201440
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
940 AM CDT MON APR 20 2015


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Rises continue on the Lower Black Warrior River at Selden Lock and
Dam...and a flood warning remains in effect there.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Tuesday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-210240-
/O.EXT.KBMX.FL.W.0016.000000T0000Z-150423T1600Z/
/WLDA1.1.ER.150419T1341Z.150421T0600Z.150423T0400Z.NO/
940 AM CDT MON APR 20 2015

...Flood Warning extended until Thursday morning...
The FLood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until Thursday morning...or until the Warning is cancelled.
* At 9:15 AM Monday The stage Was 92.0 feet. 
* Flood Stage is 90 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The river will continue rising to near 93.2 feet by 
  Tuesday morning. The river will the begin to drop and fall below 
  Flood Stage Wednesday night.
* Impact...At 94 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands will continue. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
344 
WGUS84 KBMX 210158
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
858 PM CDT MON APR 20 2015


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.The river is reaching its crest on the Lower Black Warrior River at
Selden Lock and Dam. A flood warning remains in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued on Tuesday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-211358-
/O.EXT.KBMX.FL.W.0016.000000T0000Z-150422T1648Z/
/WLDA1.1.ER.150419T1341Z.150421T0600Z.150422T0448Z.NO/
858 PM CDT MON APR 20 2015

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* Until Wednesday morning...or until the Warning is cancelled.
* At  8:15 PM Monday The stage Was 92.5 feet. 
* Flood Stage is 90.0 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The river is at the peak forecast stage of 92.5 and will
  fall below Flood Stage early Wednesday morning.
* Impact...At 94.0 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
635 
WGUS84 KBMX 211343
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
843 AM CDT TUE APR 21 2015


...The Flood Warning continues for the Black Warrior River At Selden 
Lock and Dam...

.The Black Warrior River is nearing crest at the Selden Lock and
Dam...and a flood warning remains in effect there.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Wednesday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-220143-
/O.EXT.KBMX.FL.W.0016.000000T0000Z-150423T1500Z/
/WLDA1.1.ER.150419T1341Z.150421T1800Z.150423T0300Z.NO/
843 AM CDT TUE APR 21 2015

...Flood Warning extended until Thursday morning...
The FLood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until Thursday morning...or until the Warning is cancelled.
* At 8:15 AM Tuesday The stage Was 92.8 feet. 
* Flood Stage is 90 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The river will continue rising to near 92.9 feet by this
  afternoon. The river will fall below Flood Stage Wednesday night.
* Impact...At 90 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
921 
WGUS84 KBMX 220156
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
856 PM CDT TUE APR 21 2015


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.The river has crested and the levels will continue falling through Wednesday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Wednesday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-221356-
/O.EXT.KBMX.FL.W.0016.000000T0000Z-150423T0815Z/
/WLDA1.1.ER.150419T1341Z.150421T1500Z.150422T2015Z.NO/
856 PM CDT TUE APR 21 2015

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until late Wednesday night...or until the Warning is cancelled.
* At  8:15 PM Tuesday The stage Was 92.1 feet. 
* Flood Stage is 90.0 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The river will continue to fall to below Flood Stage by 
  tomorrow afternoon .
* Impact...At 90.0 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
605 
WGUS84 KBMX 221341
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
841 AM CDT WED APR 22 2015


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Levels continue to fall at the Selden Lock and Dam...and this trend
will continue the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Thursday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-230141-
/O.EXT.KBMX.FL.W.0016.000000T0000Z-150423T1048Z/
/WLDA1.1.ER.150419T1341Z.150421T1500Z.150422T2248Z.NO/
841 AM CDT WED APR 22 2015

...Flood Warning extended until late tonight...
The FLood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until late tonight...or until the Warning is cancelled.
* At 8:15 AM Wednesday The stage Was 90.9 feet. 
* Flood Stage is 90 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The river will continue to fall to below Flood Stage by 
  late this afternoon...and then continue to fall the next few days.
* Impact...At 90 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
482 
WGUS84 KBMX 230056
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
756 PM CDT WED APR 22 2015


...The flood warning is cancelled for the Black Warrior River At 
Selden Lock and Dam...

.The Black Warrior River at Selden Lock and Dam has crested
and has now fallen below flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

This will be the last statement issued for this event...unless 
conditions warrant.

&&

ALC063-065-091-230126-
/O.CAN.KBMX.FL.W.0016.000000T0000Z-150423T1048Z/
/WLDA1.1.ER.150419T1341Z.150421T1500Z.150422T2039Z.NO/
756 PM CDT WED APR 22 2015

The Flood Warning is cancelled for
  The Black Warrior River At Selden Lock and Dam.
* At 7:15 PM Wednesday the stage Was 89.7 feet. 
* Flood Stage is 90.0 feet. 
* Fell below Flood Stage at 3:39 PM Wednesday.
* Forecast...The river will continue to fall to 83.8 feet by Friday 
  morning.

  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 17, 6:45 AM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Apr 17, 6:45 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
645 AM CDT FRI APR 17 2015

.UPDATE...
AVIATION DISCUSSION.

&&

.DISCUSSION...

LOOKING AT THE RADAR THIS MORNING THERE IS AN AREA OF SHOWERS ACROSS
SOUTHWESTERN PORTIONS OF CENTRAL ALABAMA. RAINFALL RATES IN THIS
LOCATION ARE AROUND 0.25 TO 0.50 INCHES AN HOUR WITH RADAR
ESTIMATING AS MUCH AS 4 INCHES OF RAIN ACROSS PORTIONS OF SOUTHERN
MARENGO COUNTY. CURRENT WATER VAPOR IMAGERY AND RAP UPPER AIR
ANALYSIS INDICATES A CLOSED LOW CONTINUING ACROSS THE FOUR-CORNERS
REGION. CLOSER TO HOME A SHORTWAVE TROUGH CAN BE SEEN MOVING THROUGH
THE LOWER MISSISSIPPI RIVER VALLEY. AT THE SURFACE...THE BACK DOOR
COLD FRONT IS LOCATED JUST TO THE SOUTH AND WEST OF THE FORECAST
AREA. MODELS INDICATE THAT THIS FRONT WILL BECOME ESTABLISHED ALONG
THE NORTHERN GULF COAST WITH EASTERLY FLOW CONTINUING ACROSS THE
CENTRAL ALABAMA. THIS EASTERLY FLOW AND CONTINUING PRECIPITATION
WILL LIMIT TEMPERATURES TODAY AND EXPECT HIGHS WILL ONLY PUSH UP
INTO THE UPPER 60S AND LOWER 70S. RECENT MODEL RUNS HAVE BEEN RATHER
IMPRESSIVE WITH THE AMOUNT OF MOISTURE ACROSS THE SOUTHERN HALF OFF
THE CWA WITH PW VALUES RANGING FROM 1.5-1.75 INCHES WHICH IS NEAR
THE MAXIMUM VALUES OBSERVED FOR MID-APRIL. DUE TO THIS...WENT AHEAD
AND INCREASED POPS TO 70 PERCENT ACROSS THE SOUTHERN COUNTIES AND
EXPECT THESE VALUES MAY HAVE TO BE INCREASED IN FURTHER UPDATES. HI-
RES MODELS ARE FAIRLY AGGRESSIVE WITH THE AMOUNT OF PRECIPITATION
ACROSS THE SOUTHERN HALF OF THE CWA. THE MAIN FORECAST UNCERTAINTY
WILL BE IF THE BOUNDARY TO THE SOUTH AND ONGOING CONVECTION WILL CUT
THINGS OFF FURTHER TO THE NORTH. PW VALUES SHOULD DROP TONIGHT DOWN
INTO THE 1.2-1.3 INCH RANGE. IN ADDITION...MODELS INDICATE A WEAK
RIDGE WILL MOVE IN BETWEEN TWO SHORTWAVE TROUGHS. WITH THE SURFACE
BOUNDARY TO THE SOUTH...EXPECT THERE WILL BE A BRIEF BREAK IN THE
PRECIPITATION TONIGHT.

ON SATURDAY...THE CLOSED LOW FINALLY BEGINS TO EJECT TO THE EAST
WITH UPPER LEVEL FLOW BECOMING MORE SOUTHWESTERLY. MODELS INDICATE
THAT RELATIVELY DRIER AIR WILL REMAIN IN PLACE WITH EASTERLY FLOW AT
THE SURFACE AND THE SURFACE BOUNDARY TO THE SOUTH AND WEST. MODELS
HAVE BEEN TRENDING SLOWER AND SLOWER WITH THE RETURN OF
PRECIPITATION AND HAVE BACKED OFF ON POPS SLIGHTLY ON SATURDAY.
EXPECT SATURDAY MORNING WILL BE DRY ACROSS MOST OF THE AREA WITH
CHANCES FOR SHOWERS AND STORMS INCREASING FROM SOUTHWEST TO
NORTHEAST SATURDAY AFTERNOON INTO THE OVERNIGHT HOURS. THE SURFACE
BOUNDARY WILL SURGE NORTHWARD OVERNIGHT SATURDAY NIGHT INTO SUNDAY
MORNING WITH LOW LEVEL WINDS BECOMING SOUTHERLY. PW VALUES WILL
INCREASE TO OVER 1.75 INCHES WHICH WILL BE NEAR THE MAXIMUM VALUE
OBSERVED FOR MID-APRIL. DUE TO THIS...WENT AHEAD AND INCREASED POPS
TO 100 PERCENT ACROSS MOST OF THE AREA WITH WIDESPREAD SHOWERS AND
STORMS EXPECTED.

ON SUNDAY...AN ENHANCEMENT IN THE SUBTROPICAL JET WILL MOVE ACROSS
THE SOUTHEAST WITH 300MB WINDS INCREASING TO 70-90 KTS. THIS WILL
LEAD TO 0-6 KM BULK SHEAR VALUES RANGING FROM 40-50 KTS. MODEL
SOUNDINGS ALSO SHOW MID-LEVEL LAPSE RATES AROUND 7 DEG/KM BUT SOME
UNCERTAINTY EXISTS ON THE AMOUNT OF INSTABILITY DUE TO THE
WIDESPREAD RAINFALL EXPECTED SATURDAY NIGHT INTO SUNDAY MORNING. LOW
LEVEL SHEAR IS NOT ALL THAT IMPRESSIVE WITH LOW LEVEL WINDS BECOMING
MORE SOUTHWESTERLY AND UNIDIRECTIONAL. BASED ON THIS EXPECT THERE
WILL BE THE POSSIBILITY FOR A FEW STRONGER STORMS ON SUNDAY WITH
GUSTY WINDS AND SMALL HAIL BEING THE MAIN THREATS. FOR NOW...WILL
HOLD OFF ON MENTIONING ANYTHING IN THE HWO DUE TO THE UNCERTAINTY
WITH THE WIDESPREAD SHOWERS AND STORMS EXPECTED TO BE ONGOING SUNDAY
MORNING. THE COLD FRONT WILL FINALLY MOVE INTO THE AREA FROM THE
WEST ON MONDAY. MODELS INDICATE THAT THE DEEP LAYER SHEAR REMAINS
AROUND THE SAME IN THE 40-50 KT RANGE WITH DECENT MID-LEVEL LAPSE
RATES. WILL HAVE TO WATCH FOR THE POTENTIAL FOR STRONG TO MARGINALLY
SEVERE STORMS AGAIN ON MONDAY AFTERNOON AS THE COLD FRONT TRAVERSES
THE AREA. ONCE AGAIN GUSTY WINDS AND SMALL HAIL WILL BE THE MAIN
THREATS. CONFIDENCE REMAINS TOO LOW AT THIS TIME TO ADD TO THE HWO
BUT COULD SEE AN ADDITION IF MODEL TRENDS CONTINUE.

FINALLY DRIER AIR WILL MOVE INTO THE AREA LATE MONDAY. LOW
TEMPERATURES ON MONDAY MORNING WILL DROP DOWN INTO THE UPPER 40S AND
50S ACROSS THE FORECAST AREA. THE DRIER CONDITIONS WILL ONLY LAST
BRIEFLY AS MOISTURE INCREASES AND PRECIPITATION RETURNS TO THE
FORECAST ON THURSDAY.

05/MA

&&

.AVIATION...
12Z TAF DISCUSSION.

AREA OF RAIN SPREADING NORTH AND EAST THIS MORNING...COUPLED WITH
SCATTERED SHOWER DEVELOPMENT AHEAD OF THE RAIN AREA...WILL BE
AFFECTING MOST TERMINALS AT 12Z...AND ALL TERMINALS BY 14Z. DO NOT
EXPECT MUCH IMPROVEMENT IN CONDITIONS THRU THE DAY...WITH AT LEAST
MVFR CIGS ACROSS THE AREA IF NOT LOWER. RAIN AND OCCASIONAL
THUNDERSTORMS WILL AFFECT THE AREA...WITH ACTIVITY ENDING FROM
SOUTHWEST TO NORTHEAST BEGINNING LATE THIS AFTERNOON. AS RAIN
ENDS...EXPECT FOG TO BRING VIS AND CIGS DOWN OVERNIGHT TO IFR OR
LOWER.

14

 &&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     68  58  77  63  76 /  40  20  50 100  80
ANNISTON    70  59  77  64  77 /  50  20  40 100  80
BIRMINGHAM  70  60  77  65  77 /  50  20  50 100  70
TUSCALOOSA  74  63  77  65  79 /  60  30  60 100  70
CALERA      71  60  77  65  77 /  50  20  50 100  70
AUBURN      70  60  77  64  75 /  70  30  40  80  80
MONTGOMERY  72  62  79  66  80 /  70  30  60  80  70
TROY        72  62  79  66  78 /  70  30  60  80  80

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 17, 5:30 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
530 AM CDT FRI APR 17 2015

ALZ011>015-017>050-181330-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
530 AM CDT FRI APR 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 9:05 PM CDTAreal Flood AdvisoryBMXSumter3 hr
Apr 17, 6:25 AM CDTAreal Flood WarningBMXMarengo3 hr
Apr 17, 6:33 AM CDTAreal Flood AdvisoryBMXSumter3 hr
Apr 17, 7:51 AM CDTAreal Flood AdvisoryBMXDallas3 hr
Apr 17, 9:17 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter10 days

Nearby

River Flood Warnings in Alabama, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.